Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 2, 2021, 7:19 PM EST for Montgomery County, Wheeler County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2021, 7:19 PM EST (00:19 UTC)
- Expired
- Jan 2, 2021, 7:45 PM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
Counties Montgomery County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
993
WWUS82 KFFC 030019
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EST Sat Jan 2 2021
GAZ110>112-030045-
Wheeler GA-Telfair GA-Montgomery GA-
719 PM EST Sat Jan 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...NORTHEASTERN TELFAIR
AND MONTGOMERY COUNTIES UNTIL 745 PM EST...
At 719 PM EST...National Weather Service doppler radar indicated a
strong thunderstorms over Towns, or 8 miles southeast of McRae...
moving northeast at 30 mph.
HAZARD...increased chance of a brief tornado.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storms include
Alamo, Mount Vernon, Glenwood, Ailey, Scotland, Higgston, Tarrytown,
Towns, Spring Hill, Landsburg, Jordan and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3197 8291 3231 8273 3229 8267 3229 8266
3230 8267 3231 8265 3231 8264 3233 8257
3233 8250 3215 8245 3189 8279
TIME...MOT...LOC 0019Z 221DEG 26KT 3201 8278
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 2, 7:15 PM EST, 4 minutes earlier.
Area forecast discussion, Jan 2, 7:15 PM EST, 4 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 715 PM EST Sat Jan 2 2021 .SHORT TERM /Tonight through Sunday Night/... Main focus remains on the lingering flash flood potential in the southeast given a stalled boundary, strong moisture advection, and upper wave forcing enhancement this afternoon into evening. Nam and RUC 850 mb transport vectors are also maximized in this period along a swath of 1.5-1.9 inch PWATS. Given some moderate to heavy rain has had an early push into the SE CWA already and these other factors coming into play, feel the previous update to have a Flash Flood Watch currently through 4AM tonight is on track. Thinking 1-2 inches with locally higher on top of yesterday's previous 1-2 inches. Have less confidence in isolated severe potential with current precip/cloud coverage likely keeping a mostly stable environment despite the favorable ample deep layer shear in place. Cannot rule out some stronger winds convectively brought down to the sfc if aided by hydrometeor loading however. Upper shortwave and moisture kicks east of the area by late tonight into early Sunday, replaced by some drier SW flow aloft and relatively weak sfc ridge building in from the west. Some enhanced NW gradient winds can be expected, otherwise a welcomed quiet weather day to finish off the holiday weekend. Temps above normal tonight with lingering moisture/clouds transitioning to near climo norms for Sunday max temps and Sunday night min temps. Baker .LONG TERM /Monday through Saturday/... Minimal changes from the previous forecast discussion, with the exception of increasing confidence of the timing of next weeks storms system. Used mostly Pops from WPC with NBM lagging behind the latest updates from deterministic model runs. Rain showers are expected to move in by Thursday morning and exit mostly on Friday. Some snow will also be possible with some wrap around precip, but with discrepancies with the timing of the system and lingering moisture, we went with rain/snow mix with minimal forecast snow accumulations Friday morning. Previous discussion follows. Thiem LONG TERM /Sunday Night through Friday/... The beginning of the extended period will be characterized by a dry airmass behind the exiting cold front. Relative humidity values are expected to drop into the upper 20s and 30s across the area and precipitable water values will be limited to 0.5 inches or less. Temperatures will also start the period near or just above climatological normals, with morning lows mainly in the 30s and afternoon highs mainly in the 50s to low 60s. A fast-moving upper- level shortwave will traverse the Tennessee Valley on Monday morning. However, considering the limited moisture over the region, very little to no impact will be observed over north and central Georgia from this disturbance. As the disturbance continues to move eastward to the mid-Atlantic coast, upper-level ridging will build in over the southeastern CONUS on Tuesday and remain in place through late Wednesday. A surface high associated with this ridge will lead to continued clear skies and a gradual warming trend through Wednesday. In the later part of the week a synoptic trough will set up over the eastern CONUS, bringing another storm system to the area on Thursday and Friday. Some model discrepancies remain with the evolution and timing of this system, and ultimately the impacts to our forecast area. The latest GFS and ECMWF both develop a closed-off low in the ArkLaTex region on Thursday, which extends a cold front towards the forecast area. However, the models diverge on the speed at which the cold front and associated precipitation approaches north and central Georgia, with timing discrepancies still up to 12 hours in the guidance. Considering the lingering uncertainty with respect to this system, rain chances remain limited to chance PoPs across the majority of north and central Georgia during the day on Thursday and into early Friday. The chance also remains for light snow showers and a light rain/snow mix across far northeast Georgia on Thursday night and into Friday morning due to wraparound moisture behind the system and below freezing temperatures in the far north behind the cold front. However, the potential for frozen precipitation will need to be monitored as model guidance trends towards better agreement. King .AVIATION... 00Z Update... Expect some return of IFR/MVFR ceilings mainly after 02z with abundant low level moisture. Main area of rain should continue to push east of KMCN and KAHN overnight...although isolated showers are possible elsewhere. Fairly quick improvement and scattering after 14z Sunday behind the upper system with increased west to northwest winds 9-12 kts gusting up to 20 kts. //ATL Confidence...00Z Update... Medium on overall cigs/precip trends. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 43 53 34 58 / 50 5 0 0 Atlanta 40 51 34 56 / 20 5 0 0 Blairsville 37 44 29 50 / 30 10 0 0 Cartersville 39 50 30 56 / 20 5 0 0 Columbus 40 56 35 60 / 40 0 0 0 Gainesville 41 50 34 56 / 30 5 0 0 Macon 44 57 34 61 / 70 5 0 0 Rome 39 51 30 58 / 10 10 0 0 Peachtree City 38 52 32 58 / 30 5 0 0 Vidalia 51 60 38 60 / 100 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones: Baldwin...Bibb...Bleckley...Crisp...Dodge...Dooly...Emanuel... Glascock...Greene...Hancock...Houston...Jefferson...Johnson... Jones...Laurens...Macon...Montgomery...Peach...Pulaski... Putnam...Sumter...Taliaferro...Telfair...Toombs...Treutlen... Twiggs...Warren...Washington...Wheeler...Wilcox...Wilkes... Wilkinson. && SHORT TERM...41 LONG TERM....Thiem AVIATION...41
Hazardous weather outlook, Jan 2, 11:41 AM EST, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1141 AM EST Sat Jan 2 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1141 AM EST Sat Jan 2 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch has been issued for south-central and portions of eastern Georgia with an additional 1 to 2 inches of rain expected over an area that has already received 1 to 2 inches of rainfall since yesterday. Runoff from additional rain could result in flooding of creeks and streams which may rise out of their banks and inundate fields, roads, businesses and other property. Localized flash flooding may also be possible where locally higher rainfall amounts occur. A few storms could become severe, capable of producing localized damaging wind gusts or even a brief tornado, but chances are slim and should be contained to the far southeastern portions of the forecast area. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance for light wintry precipitation across far northeast Georgia on Thursday night into Friday morning. Little to no accumulation is currently expected at this time. Please monitor the forecast for the latest updates on this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jan 2, 4:50 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EST SAT JAN 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TORNADO 2 ESE RUSSELLVILLE 32.90N 83.96W
01/01/2021 MONROE GA NWS STORM SURVEY
MULTIPLE TREES DOWN ALONG WITH SEVERAL SMALLER
STRUCTURES SUSTAINING DAMAGE ALONG TREADWELL ROAD JUST
BEFORE ROGERS CHURCH ROAD. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC2100006
DJNSpecial weather statement, Jan 2, 6:51 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
651 PM EST Sat Jan 2 2021
GAZ097-098-109>112-030015-
Wheeler GA-Telfair GA-Treutlen GA-Montgomery GA-Laurens GA-Dodge GA-
651 PM EST Sat Jan 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...SOUTHWESTERN
TREUTLEN...WESTERN MONTGOMERY...SOUTHEASTERN LAURENS AND SOUTHEASTERN
DODGE COUNTIES UNTIL 715 PM EST...
At 649 PM EST...an area of heavy rain was near Workmore, or 12 miles
south of McRae...moving northeast at 45 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Mount Vernon, Helena, Lumber City, Glenwood, Milan,
Uvalda, Cadwell, Ailey, Scotland, Chauncey, Jacksonville, Towns,
Horse Creek Wma, Spring Hill, Cedar Grove, Barnhill, Jay Bird Springs
and China Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3180 8308 3181 8309 3181 8313 3236 8308
3233 8258 3197 8248 3196 8250 3196 8249
3195 8250 3196 8257 3193 8259 3192 8268
3190 8269 3186 8276 3185 8279 3184 8278
3182 8284 3178 8287 3179 8298 3178 8301
TIME...MOT...LOC 2349Z 217DEG 37KT 3189 8290Special weather statement, Jan 2, 7:19 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EST Sat Jan 2 2021
GAZ110>112-030045-
Wheeler GA-Telfair GA-Montgomery GA-
719 PM EST Sat Jan 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...NORTHEASTERN TELFAIR
AND MONTGOMERY COUNTIES UNTIL 745 PM EST...
At 719 PM EST...National Weather Service doppler radar indicated a
strong thunderstorms over Towns, or 8 miles southeast of McRae...
moving northeast at 30 mph.
HAZARD...increased chance of a brief tornado.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storms include
Alamo, Mount Vernon, Glenwood, Ailey, Scotland, Higgston, Tarrytown,
Towns, Spring Hill, Landsburg, Jordan and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3197 8291 3231 8273 3229 8267 3229 8266
3230 8267 3231 8265 3231 8264 3233 8257
3233 8250 3215 8245 3189 8279
TIME...MOT...LOC 0019Z 221DEG 26KT 3201 8278The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 10:42 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 61 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.